Translator Disclaimer
December, 1989 A Moment Estimator for the Index of an Extreme-Value Distribution
A. L. M. Dekkers, J. H. J. Einmahl, L. De Haan
Ann. Statist. 17(4): 1833-1855 (December, 1989). DOI: 10.1214/aos/1176347397

Abstract

We extend Hill's well-known estimator for the index of a distribution function with regularly varying tail to an estimate for the index of an extreme-value distribution. Consistency and asymptotic normality are proved. The estimator is used for high quantile and endpoint estimation.

Citation

Download Citation

A. L. M. Dekkers. J. H. J. Einmahl. L. De Haan. "A Moment Estimator for the Index of an Extreme-Value Distribution." Ann. Statist. 17 (4) 1833 - 1855, December, 1989. https://doi.org/10.1214/aos/1176347397

Information

Published: December, 1989
First available in Project Euclid: 12 April 2007

zbMATH: 0701.62029
MathSciNet: MR1026315
Digital Object Identifier: 10.1214/aos/1176347397

Subjects:
Primary: 62E20
Secondary: 62G30

Rights: Copyright © 1989 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.17 • No. 4 • December, 1989
Back to Top